Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 3, 2012, 7:39 PM CDT for Macon County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 7:39 PM CDT (00:39 UTC)
- Expired
- Jul 3, 2012, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
County Macon County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2719 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WWUS84 KBMX 040039 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 739 PM CDT TUE JUL 3 2012 ALZ037-043-045-040130- ELMORE AL-MACON AL-TALLAPOOSA AL- 739 PM CDT TUE JUL 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA... NORTHWESTERN MACON AND SOUTHEASTERN ELMORE COUNTIES UNTIL 830 PM CDT... AT 737 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR TALLAPOOSA CITY...OR NEAR TALLASSEE...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TALLASSEE... MILSTEAD... REEVES AIRPORT... FRANKLIN... VICTORYLAND... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3237 8570 3237 8598 3261 8594 3263 8576 TIME...MOT...LOC 0040Z 006DEG 12KT 3254 8586 $$ MA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:51 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 3, 6:51 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 651 PM CDT TUE JUL 3 2012 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .SHORT TERM...TONIGHT THROUGH FRIDAY. DIURNAL CONVECTION STARTED ACROSS AREAS SOUTH OF I-20 AS EXPECTED. GOOD MIXING OF THE AIR MASS IN THE LOW LEVELS HAS BROUGHT SURFACE DEWPOINTS DOWN INTO THE 50S ACROSS AREAS NORTH OF BIRMINGHAM. AREAS NORTH OF I-20 HAVE VERY LITTLE CUMULUS DEVELOPMENT...AND REMOVED RAIN CHANCES FOR NORTHWEST COUNTIES FOR THE REMAINDER OF THE AFTERNOON. CONVECTION ACROSS THE SOUTH WILL DIMINISH AFTER SUNSET AND SHOULD BE MOSTLY GONE BY 9 PM. THE WEATHER ON THE FOURTH OF JULY SHOULD BE SIMILAR TO TODAY. MOS GUIDANCE HAS BEEN UNDER-FORECASTING HIGH TEMPERATURES DURING THIS HEAT WAVE AND WENT ABOVE MOS NUMBERS FOR WEDNESDAY. EVEN WITH TEMPERATURES APPROACHING 100 IN SOME AREAS...HEAT INDICES WILL LIKELY STAY BELOW 105 DEGREES...AND WILL NOT EXTEND THE HEAT ADVISORY AT THIS TIME. THE NAM MODEL...WHICH HAS DONE FAIRLY WELL FORECASTING LOW LEVEL THICKNESS VALUES...IS ALSO INDICATING LOWER THICKNESS VALUES ON WEDNESDAY COMPARED TO TODAY. HIGH PRESSURE CENTER TO THE NORTHWEST OF ALABAMA WILL PRODUCE MORE SUBSIDENCE OVER NORTH ALABAMA THE NEXT FEW DAYS...AND BETTER RAIN CHANCES WILL CONTINUE FOR AREAS SOUTH OF I-20. .LONG TERM...SATURDAY THROUGH TUESDAY. BY SATURDAY THE UPPER HIGH CENTERED OVER THE MIDWEST STATES WILL EXPAND EASTWARD AND BECOME ELONGATED IN AN EAST-WEST DIRECTION. CENTRAL ALABAMA WILL STAY SOUTH OF THE RIDGE AXIS AND THIS WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP EACH DAY...AND CONTINUED LOW END CHANCE POPS THROUGH EARLY NEXT WEEK. ALL THE MODELS ARE FORECASTING A DIGGING UPPER TROF ALONG THE ATLANTIC COAST EARLY NEXT WEEK. THE GFS IS THE MOST AGGRESSIVE WITH DIGGING TROF AND PUSHES A SURFACE FRONT INTO NORTH ALABAMA ON TUESDAY. THE MAIN IMPACT OF THIS CHANGE IN THE UPPER HEIGHT PATTERN IS THAT IT SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES AND CONTINUED CHANCES FOR RAIN. 58/ROSE && .AVIATION... 00Z TAF DISCUSSION. AS EXPECTED...THE CHALLENGING ASPECTS OF FORECASTING SUMMERTIME AFTERNOON THUNDERSTORMS HAS ONCE AGAIN MATERIALIZED. LOOKING AT THE CURRENT SITUATION...KMGM AND KTOI WILL CONTINUE TO HAVE VCTS THROUGH THE LATE AFTERNOON AND EVENING...THEN EVENTUALLY TAPER OFF AFTER SUNSET. AREAS OF MVFR FOG COULD DEVELOP DUE TO THE HEAVY RAINFALL THAT HAS OCCURRED...ESPECIALLY AT KTOI DURING THE OVERNIGHT HOURS. MEANWHILE...WE WILL BE TRACKING AN OUTFLOW BOUNDARY MOVING NORTHWEST LATE THIS AFTERNOON THAT WILL BE APPROACHING OUR NORTHERN TAF SITES AT KEET AND KBHM. THUNDERSTORMS WILL DEVELOP ALONG THE BOUNDARY...AND KEET WILL HAVE THE BEST CHANCE OF OBSERVING POSSIBLE VCTS OR TSRA. KBHM COULD BE FAR ENOUGH NORTH TO NOT SEE VCTS OR TSRA...BUT WILL WATCH CLOSELY FOR MORE STORM DEVELOPMENTS THROUGH THE EARLY EVENING HOURS THAT COULD WARRANT LATER AMENDMENTS. EXPECT TURBULENT WINDS AROUND THESE STORMS AS THEY DEVELOP...WITH RAPID REDUCTIONS IN VISIBILITIES AND QUICK CHANGES TO WIND DIRECTION. 56/GDG && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 99 70 98 71 / 20 30 20 30 20 ANNISTON 71 99 70 95 71 / 20 30 20 30 20 BIRMINGHAM 75 98 74 97 75 / 20 30 10 30 20 TUSCALOOSA 73 100 74 99 74 / 10 30 10 30 20 CALERA 73 98 73 96 74 / 20 30 20 30 20 AUBURN 75 96 75 95 76 / 20 40 20 40 20 MONTGOMERY 74 98 73 96 75 / 20 40 20 40 20 TROY 72 97 70 93 72 / 20 40 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Jul 3, 11:01 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1101 AM CDT TUE JUL 3 2012 ALZ011>015-017>050-040300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1101 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL ALABAMA THROUGH 7 PM. TEMPERATURES ARE FORECAST TO REACH THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON AND HEAT INDICES WILL CLIMB TO BETWEEN 100 AND 107 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 5:53 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM DOWNBURST 3 WSW MILLBROOK 32.46N 86.42W
07/03/2012 AUTAUGA AL EMERGENCY MNGR
MICROBURST WITH WINDS EST AT 45 MPH CAUSED DAMAGE ALONG
COBBS FORD RD. SEVERAL VEHICLE WINDOWS WERE BLOWN OUT AND
POWERLINES KNOCKED DOWN. A STREET SIGN WAS BENT.
&&
HBSpecial weather statement, Jul 3, 5:59 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT TUE JUL 3 2012
ALZ042-032345-
LOWNDES AL-
559 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOWNDES COUNTY UNTIL 645
PM CDT...
AT 554 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HAYNEVILLE...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAYNEVILLE...
LETOHATCHEE...
CALHOUN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3214 8676 3226 8665 3223 8641 3221 8641
3214 8640 3199 8649
TIME...MOT...LOC 2259Z 310DEG 15KT 3217 8661
MALocal storm report, Jul 3, 6:00 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT TUE JUL 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 2 S EMERALD MOUNTAIN 32.44N 86.11W
07/03/2012 ELMORE AL EMERGENCY MNGR
TREE WAS BLOWN DOWN ACROSS RIFLE RANGE RD. CLEARED BY FD.
&&
HBSpecial weather statement, Jul 3, 6:27 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT TUE JUL 3 2012
ALZ035-036-040015-
CHILTON AL-COOSA AL-
627 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOSA AND EASTERN
CHILTON COUNTIES UNTIL 715 PM CDT...
AT 622 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HIGGINS FERRY PARK...OR 7 MILES NORTHEAST OF
CLANTON...MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DOLLAR...
HIGGINS FERRY PARK...
VERBENA...
WELONA...
COOPER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3290 8664 3300 8648 3275 8625 3275 8632
3277 8633 3275 8634 3275 8641 3274 8642
3271 8641 3271 8654
TIME...MOT...LOC 2327Z 327DEG 11KT 3288 8652
MASpecial weather statement, Jul 3, 6:29 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT TUE JUL 3 2012
ALZ041-040015-
AUTAUGA AL-
629 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUTAUGA COUNTY UNTIL 715
PM CDT...
AT 627 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MULBERRY...OR 13 MILES EAST OF VALLEY GRANDE...
MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MULBERRY...
AUTAUGAVILLE...
BOOTH...
AUTAUGA COUNTY AIRPORT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3235 8668 3237 8672 3240 8672 3238 8678
3247 8682 3257 8679 3247 8645 3236 8654
3238 8658 3236 8660 3238 8662 3240 8661
3240 8665
TIME...MOT...LOC 2329Z 304DEG 8KT 3250 8676
MASpecial weather statement, Jul 3, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 739 PM CDT TUE JUL 3 2012 ALZ037-043-045-040130- ELMORE AL-MACON AL-TALLAPOOSA AL- 739 PM CDT TUE JUL 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA... NORTHWESTERN MACON AND SOUTHEASTERN ELMORE COUNTIES UNTIL 830 PM CDT... AT 737 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR TALLAPOOSA CITY...OR NEAR TALLASSEE...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TALLASSEE... MILSTEAD... REEVES AIRPORT... FRANKLIN... VICTORYLAND... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3237 8570 3237 8598 3261 8594 3263 8576 TIME...MOT...LOC 0040Z 006DEG 12KT 3254 8586 MA
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:18 AM CDT | Heat Advisory | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 3 more | 7 hr |
| Jul 4, 2:16 PM CDT | Special Weather Statement | BMX | Walker | 44 min |
| Jul 4, 2:17 PM CDT | Special Weather Statement | BMX | Fayette | 43 min |
| Jul 4, 2:39 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Jul 4, 4:23 PM CDT | Special Weather Statement | BMX | Marion | 52 min |
| Jul 4, 5:00 PM CDT | Special Weather Statement | BMX | Clay | 45 min |
| Jul 4, 6:51 PM CDT | Special Weather Statement | BMX | Dallas | 39 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.